Q. I have spots of white powder like substance on my head. What is it?

Answered by
Dr. Atishay Bukharia
and medically reviewed by iCliniq medical review team.
Published on Mar 15, 2017 and last reviewed on: Aug 13, 2019

Hi doctor,

On my head some four to five spots of white powder like substance is forming. Initially I had it only on two spots but now it became five spots. If it is dandruff entire head part will occur but mine is different. I have lost some hairs on surrounding affected spots. Please tell me what has happened. What treatment I have to take? Kindly suggest.

Dr. Atishay Bukharia

Cosmetology Dermatology HIV/AIDS Specialist Plastic Surgery – Reconstructive And Cosmetic Venereology
#

Hi,

Welcome to icliniq.com.

  • Please send the good quality photographs of the lesion and also please tell me if there is any burning or itching?
  • Let me know if any other areas are affected like elbow and knee? Looking forward for your response in order to help you.

Revert back with the photographs to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Hello doctor,

I actually consulted a RMP doctor. He gave Cloben G ointment for that. I have been applying it for a month.  It had clearly gone but whenever I stop using ointment it starts again. Then doctor gave Zole-F ointment but this ointment did not suit me I guess. From yesterday onwards my position on my head is like on the photographs. And also I have been suffering from itching too. I have the same below my ribs and also on stomach. I have applied the ointment on them also as seen in other two photographs. Please help.

Dr. Atishay Bukharia

Cosmetology Dermatology HIV/AIDS Specialist Plastic Surgery – Reconstructive And Cosmetic Venereology
#

Hi,

Welcome back to icliniq.com.

I would suggest you not to apply that cream as it contains super potent steroid and can permanently damage your skin.

The photographs (attachment removed to protect patient identity) on the trunk are not clear so unable to comment anything.

Regarding scalp, you are suffering from seborrheic capitis or sebopsoriasis (scalp psoriasis).

  • Sometimes fungal etiology is there. Otherwise the cause is idiopathic.
  • I would prescribe you to use Sebowash (Fluocinolone) shampoo twice weekly. It has to be applied on scalp and left for 15 minutes before you wash.
  • Take tablet Nizoral (Ketoconazole) 200 mg, once daily for 28 days.

Revert back in four weeks to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Also Read Answers From:

Related Questions & Answers


Why do I have white particles in hair?

Query: Hi doctor, I am a 28 year old male. I have itchy scalp and hair fall with tiny white ball all over the head and also in shoulder. The balls are attached to the skin and coming out in nails with pressure. I have attached the photos along with this query. I am using anti-dandruff shampoo, which cur...  Read Full >>


Dr. Avina Jain
Dermatologist

Answer: Hi, Welcome to icliniq.com. According to your history and from the photos (attachment removed to protect patient identity), you are suffering from acute dandruff with folliculitis.For further information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist  Read Full

Please help me with my itchy scalp.

Query: Hi doctor, I have itchy scalp and have started losing hair. Can I get help on this?  Read Full >>


Dr. Joydeep Singha
Dermatologist

Answer: Hi, Welcome to icliniq.com. You have probably seborrheic capitis (an eczema). I suggest Ketoconazole shampoo on alternate day. Keep in contact with scalp for 7 to 10 minutes in each application and continue it for three to six months. Consult your specialist doctor, discuss with him or her and ...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.